About Me: Female, Dayton, OH, member since Feb 2007
70 yrs old! Realtor for 37 years. Two years ago diagnosed with Myco Plasma pneumoniae when daily Advair inhaler stopped working. Think Dr (pulminoligist) missed the boat because he placed me on antibiotics to treat bacterial infection but neglected symptoms of asthma
[More]..he did not think I had asthma. Six months of horrible...then ER with 85 bloodgas...kept me & helped me change to new group of Pulminoligists. Back on Advair and over 9 months I was somewhat better. PFT test was not as bad as they thought...restricted lung disease. Then pneumonia in Dec of 07...whenever infection had to take prednisone to breath...so for a year and a half that is the routine. In May of 08 seemed to have no infection but could not breath...only thing that helped was at home breathing machine. A family vacation was coming up to celebrate my 70th...fearful I would not be able to go! Family Dt gave me a shot of Depo Medrol which saved the day! Lasted for 2 months of wonderful! Then back to breathing machine! Sept 1 another shot as I was desperate and fed up! This one caused black tarry stools and terrible stomache & did not seem to help breathing at all. That side effect left after about 10 days. Pulminoligist ran PFT again...much worse..suggested I had emphysema!
The first Dr in January 07 took a blood test IGE...supposed to be around 100 .. mine was 2200! But no one had followed up on that...family Dr sent me to another pulminiligist who looked at both PFT tests and said ..No to emphysema! Ordered a cat scan and compared to the one the year before...no emphysema! He said a raging case of asthma ( had never had asthma but had been left with the need of an inhaler once a day after bronchitis in the early 90's). The new pulminoligist ordered many blood tests which seemed to be all negative so he sent me to his partner, an allergist. He did skin tests...nothing but a reaction to histamine. I seemed to have all the symptoms of ABPA so he decided to do the Aspergillus skin teat...and I really reacted to that. More anti-body blood tests which were negative. he still believes I have ABPA...body allergic to the fungus...causing the high IGE which was only 1100 at that time. Treatment for now...15mgs of prednisone every other day. He said by taking every other day side effects are fewer...and I am taking prilosic along with prednisone, I guess because of earlier reaction to Depo Medrol. Not sure what the future holds. Could Aspergillus have been the problem all along and every body missed it? Guess time will tell....very grateful to finally have some kind of an answer. In the meantime I have lost two years of my life...can't work when you can't breath & have constant URI's...and missed so many family things!
Thank you for everything! You advice is helpful...I will persist in finding out what all is wrong! I appreciate your sharing your story with me. I have a great Dr. who is helping me along. Have a blessed day!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.